Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 39, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 25, 2013, 6:00 PM EDT for Kalamazoo County, Michigan. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2013, 6:00 PM EDT (22:00 UTC)
- Expired
- Jun 25, 2013, 7:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Kalamazoo County, MI
The radar
The Grand Rapids radar (KGRR), 81 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:07 PM EDT | TSTM WND GST 45 | Vicksburg, MI | TIME ESTIMATED FROM RADAR. REPORT RELAYED THROUGH WOOD-TV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275 WUUS53 KGRR 252200 SVRGRR MIC077-252300- /O.NEW.KGRR.SV.W.0039.130625T2200Z-130625T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 600 PM EDT TUE JUN 25 2013 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN... * UNTIL 700 PM EDT * AT 559 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCHOOLCRAFT...AND MOVING EAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS...PENNY SIZE HAIL AND POSSIBLE TORNADO. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * THE SEVERE THUNDERSTORM WILL BE NEAR... PORTAGE AROUND 605 PM EDT. VICKSBURG AROUND 610 PM EDT. FULTON AROUND 645 PM EDT. SCHOOLCRAFT... FULTON... PORTAGE... CLIMAX... VICKSBURG... SCOTTS... PAVILION... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 4220 8573 4230 8530 4207 8529 4207 8572 TIME...MOT...LOC 2200Z 268DEG 15KT 4211 8560 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ DUKE
1 follow-up statement
778 WWUS53 KGRR 252218 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 618 PM EDT TUE JUN 25 2013 MIC077-252300- /O.CON.KGRR.SV.W.0039.000000T0000Z-130625T2300Z/ KALAMAZOO MI- 618 PM EDT TUE JUN 25 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN KALAMAZOO COUNTY UNTIL 700 PM EDT... AT 614 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST SOUTHEAST OF VICKSBURG... AND MOVING EAST SOUTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS...PENNY SIZE HAIL AND POSSIBLE TORNADO. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THE SEVERE THUNDERSTORM WILL BE NEAR... FULTON AROUND 625 PM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... SCHOOLCRAFT... FULTON... PORTAGE... CLIMAX... VICKSBURG... SCOTTS... PAVILION... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 4220 8573 4230 8530 4207 8529 4207 8572 TIME...MOT...LOC 2217Z 284DEG 23KT 4209 8543 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ LAURENS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:30 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 25, 3:30 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 PM EDT TUE JUN 25 2013 .SYNOPSIS... ISSUED AT 330 PM EDT TUE JUN 25 2013 WARM AND HUMID WEATHER WILL CONTINUE THROUGH MIDWEEK WITH POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS TONIGHT THROUGH WEDNESDAY NIGHT. IT WILL TURN COOLER AND LESS HUMID LATE THIS WEEK WITH SOME LINGERING SHOWERS AND PERHAPS A FEW STORMS. TEMPERATURES WILL THEN CONTINUE TO AVERAGE A LITTLE BELOW NORMAL THIS WEEKEND INTO NEXT WEEK. && .SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT) ISSUED AT 330 PM EDT TUE JUN 25 2013 OUR PRIMARY SHORT TERM FORECAST CHALLENGE IS TO DETERMINE CONVECTIVE POTENTIAL THROUGH MIDWEEK. TRANQUIL WX IS ANTICIPATED LATE THIS AFTN BEHIND THE DEPARTING MCV THAT BROUGHT A FEW SHOWERS/STORMS LATE THIS MORNING. HOWEVER THUNDERSTORMS WILL MOST LIKELY REDEVELOP THIS EVENING PARTICULARLY NEAR TO SOUTH OF I-96. MODERATE INSTABILITY IS NOTED SOUTH OF I-96 WITH SB CAPES OF 1000-2000 J/KG AND -3 TO -5 LI/S. THE FCST FOR TOMORROW IS TRICKY WITH 12Z GFS AND NAM AS WELL AS 12Z 4KM WRF-NMM SIM Z GUIDANCE ALL SHOWING FAIRLY LOW CONVECTIVE POTENTIAL. THESE SOLUTIONS SEEM SOMEWHAT PLAUSIBLE GIVEN THAT MUCH STRONGER INSTABILITY AND 1000-850 MB MOISTURE TRANSPORT SHOULD STAY FOCUSED SOUTH OF OUR AREA OVER IL/IN/OH. HOWEVER IT WAS NOTED THAT THE 00Z ECMWF GUIDANCE HAD QPF AND MUCH BETTER POTENTIAL FOR TSTORMS FURTHER NORTH OVER OUR AREA TOMORROW AFTN/EVE. THIS AS AN UPPER LEVEL SHORTWAVE APPROACHES FROM THE WEST. THEREFORE AT THIS TIME WE WILL GO WITH CHC POPS FOR TSTORMS ACROSS OUR AREA TOMORROW. SCATTERED STRONG TO SEVERE STORMS ARE POSSIBLE TOMORROW AS MODERATE INSTABILITY DEVELOPS IN THE AFTN/EVE. OVERALL THOUGH THE GREATER THREAT FOR MORE WIDESPREAD SEVERE WEATHER TOMORROW SHOULD STAY OFF TO OUR SOUTH TO SW ACROS IL/IN IN THE AXIS OF MUCH STRONGER INSTABILITY. THIS NOTION IS ALSO SUPPORTED BY THE 12Z ECMWF. ANY STORMS THAT DEVELOP THROUGH WEDNESDAY EVENING COULD CERTAINLY PRODUCE HEAVY RAINFALL WITH PRECIPITABLE WATER VALUES WAY UP AROUND 2 INCHES. HOWEVER WE HAVE OPTED AGAINST ANY TYPE OF FLOOD WATCH HEADLINE GIVEN THAT A CONSENSUS OF LATEST SHORT RANGE MODEL QPF GUIDANCE FAVORS AREAS SOUTH TO SW OF OUR AREA FOR HEAVIER RAIN WHERE THERE IS MUCH STRONGER 1000-850 MB MOISTURE TRANSPORT. ANY HYDRO ISSUES WE HAVE SHOULD BE MORE OF A MORE LOCALIZED URBAN AND SMALL STREAM TYPE. SOME SHOWERS AND PERHAPS A STORM WILL LINGER ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM FOR THURSDAY. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 330 PM EDT TUE JUN 25 2013 THE MID RANGE MODELS ARE IN GOOD AGREEMENT ON THE LARGE SCALE. THIS LEADS TO A HIGHER CONFIDENCE IN THE LONG TERM AS A WHOLE. THE CHALLENGE IS TO PICK WHEN... IN THIS UNSETTLED PATTERN... THE BEST CHANCE OF SHOWERS AND STORMS OCCUR IN THE FORECAST AREA. MADE NO MAJOR CHANGES TO THE GOING FORECAST. A HIGH PRESSURE RIDGE IN THE WEST AND A TROUGH ACROSS THE EAST OF THE CONTINENT WILL RESULT IN A WET LONG TERM. FRIDAY SEEMS TO OFFER THE BEST CHANCE OF THUNDERSTORMS... AS AN UPPER LEVEL LOW CARVES OUT THE TROUGH OVER THE EAST. THIS LOW IS SLOW MOVING AND SHOULD RESULT IN MOSTLY SHOWERS FOR THE WEEKEND THROUGH TUESDAY. WITH ALL OF THE CLOUD COVER... THE DAILY HIGHS SHOULD BE A LITTLE BELOW NORMAL WITH THE LOWS A LITTLE ABOVE NORMAL. NORMAL HIGHS ARE AROUND 80 DEGREES WITH LOWS AROUND 60 DEGREES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 135 PM EDT TUE JUN 25 2013 AREAS OF SHOWERS AND THUNDERSTORMS WITH MVFR AND POSSIBLY IFR CONDITIONS WILL MOVE ACROSS THE TAF SITES THROUGHOUT THE TAF PERIOD. COVERAGE OF THE LOWER CONDITIONS SHOULD BE SHORT ... SO LEFT THEM OUT OF THE TAFS FOR THE PRESENT. THE THUNDERSTORMS EXITING THE REGION MAY GIVE LOWER MICHIGAN A LULL THROUGH THE REST OF THE AFTERNOON. A WAVE OF SHOWERS MAY MOVE THROUGH THIS EVENING FOLLOWED BY INTERMITTENT SHOWERS INTO THE MORNING. THIN FOG WITH PATCHY DENSE FOG IS POSSIBLE 09-14Z ON WEDNESDAY. && .MARINE... ISSUED AT 330 PM EDT TUE JUN 25 2013 MINIMAL WIND AND WAVE ACTION IS ANTICIPATED THROUGH WEDNESDAY. HOWEVER THUNDERSTORMS COULD POSE A HAZARD TO MARINERS TONIGHT THROUGH WEDNESDAY EVENING. WINDS AND WAVES SHOULD INCREASE SOMEWHAT THURSDAY ON THE BACKSIDE OF THE LOW PRESSURE SYSTEM AND AS WINDS VEER TO THE NORTHWEST. && .HYDROLOGY... ISSUED AT 330 PM EDT TUE JUN 25 2013 ANY STRONGER STORMS THAT DEVELOP THIS EVENING THROUGH WEDNESDAY EVENING WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH PRECIPITABLE WATER VALUES UP AROUND TWO INCHES AND DEW POINTS IN THE MID TO UPPER 60S. THIS MAY CAUSE A FEW URBAN AND SMALL STREAM TYPE FLOODING ISSUES. HOWEVER WIDESPREAD HEAVIER RAINFALL IS NOT EXPECTED AND 1000-850 MB MOISTURE TRANSPORT VECTORS FAVOR AREAS SOUTH TO SW OF OUR FCST AREA ACROSS IL/IN FOR THE MOST SIGNIFICANT RAINFALL TONIGHT THROUGH WEDNESDAY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...LAURENS SHORT TERM...LAURENS LONG TERM...MACZKO AVIATION...63 HYDROLOGY...LAURENS MARINE...LAURENS
Hazardous weather outlook, Jun 25, 3:32 AM EDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 332 AM EDT TUE JUN 25 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-260745- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 332 AM EDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH DANGEROUS LIGHTNING...GUSTY WINDS AND OCCASIONALLY HEAVY RAINFALL WILL MOVE THROUGH LOWER MICHIGAN THIS MORNING. ADDITIONAL THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT...WITH SOME MINOR FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY...WITH DAMAGING WINDS AND HEAVY RAIN POSSIBLE. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE AT TIMES THURSDAY THROUGH SUNDAY...THOUGH NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DAMAGING WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE. LMZ844>849-260745- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 332 AM EDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL POSE HAZARDS TO BOATERS AND SWIMMERS TODAY AND TONIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY...WITH DAMAGING WINDS AND HEAVY RAIN POSSIBLE. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE AT TIMES THURSDAY THROUGH SUNDAY...THOUGH NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DAMAGING WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 25, 12:16 PM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1216 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL GRAND RAPIDS 42.96N 85.67W
06/25/2013 M0.25 INCH KENT MI COUNTY OFFICIAL
OBSERVED AT SPECTRUM HEALTH IN DOWNTOWN GRAND RAPIDS.
&&
HOVINGLocal storm report, Jun 25, 2:51 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
251 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HAIL 7 SSW PLAINWELL 42.35N 85.69W
06/25/2013 M0.25 INCH KALAMAZOO MI TRAINED SPOTTER
0525 AM TSTM WND GST 1 W SOUTH HAVEN 42.40N 86.29W
06/25/2013 M44.00 MPH LMZ844 MI OTHER FEDERAL
GLERL OBSERVATION
0530 AM HAIL 4 SE KALAMAZOO 42.24N 85.53W
06/25/2013 M0.25 INCH KALAMAZOO MI BROADCAST MEDIA
COURTESY OF FOX17.
0548 AM HEAVY RAIN 4 SSE KALAMAZOO 42.23N 85.56W
06/25/2013 M1.42 INCH KALAMAZOO MI ASOS
45 MINUTE RAINFALL TOTAL.
0600 AM TSTM WND DMG 3 W PORTAGE 42.20N 85.65W
06/25/2013 KALAMAZOO MI DEPT OF HIGHWAYS
SCATTERED TREES AND BRANCHES DOWN IN SEVERAL AREAS
BETWEEN THE NORTH SIDE OF KALAMAZOO AND SCHOOLCRAFT. NO
SIGNIFICANT DAMAGE WAS OBSERVED HOWEVER. COURTESY OF THE
KALAMAZOO COUNTY ROAD COMMISSION.
0602 AM HEAVY RAIN GRAND JUNCTION 42.40N 86.07W
06/25/2013 M1.94 INCH VAN BUREN MI TRAINED SPOTTER
TOTAL RAINFALL THIS MORNING. MOST FELL IN 45 MINUTES.
0620 AM HEAVY RAIN BLOOMINGDALE 42.38N 85.96W
06/25/2013 M2.05 INCH VAN BUREN MI CO-OP OBSERVER
24 HOUR RAINFALL. VAST MAJORITY FELL THIS MORNING.
0630 AM HEAVY RAIN 6 E KALAMAZOO 42.28N 85.48W
06/25/2013 M2.35 INCH KALAMAZOO MI COCORAHS
24 HOUR TOTAL.
0637 AM HEAVY RAIN 2 NE GALESBURG 42.31N 85.39W
06/25/2013 M2.30 INCH KALAMAZOO MI TRAINED SPOTTER
RAINFALL FROM EARLY THIS MORNING.
0658 AM HEAVY RAIN 4 SSE KALAMAZOO 42.23N 85.56W
06/25/2013 M2.11 INCH KALAMAZOO MI ASOS
2 HOUR RAINFALL AT KALAMAZOO-BATTLE CREEK INTL AIRPORT.
0700 AM HEAVY RAIN 4 NNE PAW PAW 42.27N 85.86W
06/25/2013 M0.91 INCH VAN BUREN MI COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 NE VICKSBURG 42.13N 85.52W
06/25/2013 M1.02 INCH KALAMAZOO MI CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM FLOOD 1 SE KALAMAZOO 42.27N 85.58W
06/25/2013 KALAMAZOO MI COUNTY OFFICIAL
FLOODING OF REED ST AT BURDICK. REPORT RELAYED BY MLIVE.
0700 AM FLOOD 1 S KALAMAZOO 42.27N 85.59W
06/25/2013 KALAMAZOO MI COUNTY OFFICIAL
FLOODING OF HOWARD ST AT CROSSTOWN PARKWAY WITH CARS
STALLED AT INTERSECTION. REPORT RELAYED BY MLIVE.
0700 AM HEAVY RAIN 3 NE SARANAC 42.96N 85.17W
06/25/2013 M1.63 INCH IONIA MI COCORAHS
24 HOUR TOTAL. MOST FELL YESTERDAY EVENING.
0800 AM HEAVY RAIN 4 S ALLEGAN 42.47N 85.86W
06/25/2013 M1.77 INCH ALLEGAN MI TRAINED SPOTTER
3 HOUR RAINFALL.
0800 AM HEAVY RAIN 6 SW KALAMAZOO 42.22N 85.68W
06/25/2013 M1.37 INCH KALAMAZOO MI COCORAHS
24 HOUR TOTAL.
0800 AM HEAVY RAIN 2 ENE BROOKLYN 42.12N 84.21W
06/25/2013 M1.17 INCH JACKSON MI CO-OP OBSERVER
RAINFALL TOTAL SINCE 7AM YESTERDAY. 0.70 FELL BETWEEN
7AM-8AM TODAY.
0940 AM HEAVY RAIN 1 W AUGUSTA 42.34N 85.37W
06/25/2013 M1.25 INCH KALAMAZOO MI TRAINED SPOTTER
TOTAL RAINFALL THIS MORNING.
1138 AM FLOOD GRAND HAVEN 43.06N 86.22W
06/25/2013 OTTAWA MI BROADCAST MEDIA
HEAVY RAIN HAS CAUSED MINOR FLOODING ON US 31 IN GRAND
HAVEN WITH 2-3 INCHES OF STANDING WATER ON THE ROAD.
COURTESY OF WOODTV.
1200 PM HAIL GRAND RAPIDS 42.96N 85.67W
06/25/2013 M0.25 INCH KENT MI COUNTY OFFICIAL
OBSERVED AT SPECTRUM HEALTH IN DOWNTOWN GRAND RAPIDS.
&&
HOVINGSpecial weather statement, Jun 25, 5:53 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 553 PM EDT TUE JUN 25 2013 MIZ072-252245- KALAMAZOO- 553 PM EDT TUE JUN 25 2013 ...SIGNIFICANT WEATHER ADVISORY... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE FROM NEAR PORTAGE SOUTHWEST INTO TEXAS AND PRAIRIE RONDE TOWNSHIPS IN THE SOUTHWEST CORNER OF KALAMAZOO COUNTY...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS ARE ALL POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GALESBURG... FULTON... CLIMAX... SCHOOLCRAFT... VICKSBURG... PORTAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4207 8576 4220 8577 4232 8530 4207 8529 TIME...MOT...LOC 2149Z 257DEG 24KT 4217 8557 DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:07 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 53 min |
| Jun 25, 4:46 AM EDT | Special Marine Warning | GRR | 59 min | |
| Jun 25, 5:31 AM EDT | Areal Flood Advisory | GRR | Allegan, Barry, Calhoun, Kalamazoo, Van Buren | 6 hr |
| Jun 25, 11:27 AM EDT | Special Weather Statement | GRR | Ottawa | 63 min |
| Jun 25, 11:55 AM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 50 min |
| Jun 25, 5:32 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 43 min |
| Jun 25, 5:53 PM EDT | Special Weather Statement | GRR | Kalamazoo | 52 min |
| Jun 25, 6:36 PM EDT | Special Weather Statement | GRR | Calhoun | 54 min |
| Jun 25, 7:56 PM EDT | Special Weather Statement | GRR | Calhoun, Jackson, Kalamazoo | 64 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.